Jump to content
Mark2010

Propecia users "FIVE TIMES more likely to suffer erectile dysfunction"

Recommended Posts

https://www.thesun.co.uk/living/3057230/men-who-take-these-drugs-to-combat-baldness-are-five-times-more-likely-to-suffer-erectile-dysfunction/

 

 

Propecia users :‘FIVE TIMES more likely to suffer erectile dysfunction’.

 

BALDY BLOW Men who take THIS drug to combat baldness are ‘FIVE TIMES more likely to suffer erectile dysfunction’

 

About 1.4 per cent of men developed persistent erectile dysfunction that lasted more than 1,000 days after they stopped taking the hair loss meds

 

 

AS if going bald wasn’t enough, men who are follicly challenged now face being a flop in the bedroom.

Those taking a common drug to combat their hair loss are five times more likely to suffer erectile dysfunction, experts have warned.

 

The hair loss drug finasteride and dutasteride, for men with enlarged prostates, were found to be linked to a greater risk of the sexual complaint, even after a man stopped taking them.

And, those men still suffered the problem despite taking Viagra to try and perk their sex lives up.

Dr Steven Belknap, assistant professor of dermatology at the university, said: “Our study shows men who take finasteride or dutasteride can get persistent erectile dysfunction, in which they will not be able to have normal erections for months or years after stopping finasteride or dutasteride.”

 

 

Share this post


Link to post
Share on other sites

Yep, packed it in after 3 weeks due to sides. Good luck if it works for you, but not for me.

 

Would prefer a receding hairline and a working dick...

Share this post


Link to post
Share on other sites

Just to add a quick retort: I'd be wary of any scientific studies posted on news media. Especially ones like Daily Mail. They pick only those studies that would be the biggest attention grabbers (and anything related to ED and hair loss would be, both for those suffering one or both but also those who will find the topic "humorous"). It's come out that in the majority of these sits, the studies posted were reported haphazardly and without proper vetting mechanisms.

 

Not to say that this article is wrong. Seems like there is plenty of reason to think it would be correct. But, any time outlets like Daily Mail come out with some report on research, I would read it with a skeptical eye.

Share this post


Link to post
Share on other sites

It is a good word of caution. While the % impacted is low and most have taken medication for years without negative impacts, there are still those that will suffer worse impacts.

In my personal experience I was on finasteride for a little over a year, was in my mid 20s, and could tell the side effects were drug caused. I decided to stop use and all sides went away so it wasnt too bad in my situation. Considering that several hair surgeons recommend this as one of the major 3 solutions/options for hair improvement, I hope they also ensure they give people the full information to make a good decision.

Share this post


Link to post
Share on other sites

I was on it for couple years around 10 years ago.

And stopped it as I noticed mild sides. Every drug has side effects.

 

The % of people who get mild side affects is far higher than official stats IMO. Most quietly tolerate it or don't connect the two / don't really notice that much to bother.

 

I came off due to long term risks of taking for life

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×